Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 1, 2015, 4:16 PM CDT for Coffee County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 1, 2015, 4:16 PM CDT (21:16 UTC)
- Expired
- Oct 1, 2015, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 1, 4:55 PM CDT | FLASH FLOOD | 11 Wnw Tracy City, TN | BETSY WILLIS ROAD IS FLOODED AND 2 HOUSES IN HILLSBORO ARE SURROUNDED BY FLOOD WATERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
550
WGUS54 KOHX 012116
FFWOHX
TNC031-020000-
/O.NEW.KOHX.FF.W.0018.151001T2116Z-151002T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CDT THU OCT 1 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 416 PM CDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS WITH
EMBEDDED THUNDERSTORMS WAS PRODUCING HEAVY RAIN ACROSS EASTERN
COFFEE COUNTY. FLASH FLOODING IS OCCURING. DOPPLER RADAR ESTIMATES
SHOWING UP TO THREE TO FOUR INCHES OF RAINFALL HAS ALREADY OCCURRED
ACROSS EASTERN PORTIONS OF THE COUNTY...ESPECIALLY AROUND THE
HILLSBORO AREA. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL
ACCUMULATION ON ALREADY SATURATED GROUND CONDITIONS IS CERTAINLY NOT
OUT OF THE QUESTION ACROSS THIS AREA THROUGH THE REMAINDER OF THE
LATE AFTERNOON HOURS...AS THIS AREA OF SHOWERS WITH EMBEDDED
THUNDERSTORMS CONTINUES TO DRIFT SLOWLY TO THE NORTH. PLEASE
EXERCISE CAUTION ON AREA ROADWAYS THROUGH THE REMAINDER OF THE
AFTERNOON HOURS AS PONDING OF WATER TO WATER STANDING ON AREA
ROADWAYS WILL CONTINUE TO BE POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANCHESTER...SUMMITVILLE...HILLSBORO AND WOODS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3531 8596 3530 8596 3532 8598 3531 8600
3534 8602 3534 8603 3535 8606 3536 8608
3565 8599 3560 8595 3557 8595 3556 8592
3550 8588 3534 8589 3533 8591 3532 8590
3529 8591
$$
312 follow-up statements
224
WGUS74 KOHX 012245
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT THU OCT 1 2015
TNC031-020000-
/O.CON.KOHX.FF.W.0018.000000T0000Z-151002T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE TN-
545 PM CDT THU OCT 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EASTERN COFFEE COUNTY...
AT 541 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN
HILLSBORO WITH BETSY WILLIS ROAD FLOODED AND TWO HOMES SURROUNDED BY
FLOOD WATERS. RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAVE FALLEN
ACROSS EASTERN COFFEE COUNTY SO FAR TODAY. ALTHOUGH THE HEAVIEST
RAIN IS MOVING OUT OF THE AREA...FLOODING IS EXPECTED TO
CONTINUE INTO THE EARLY EVENING HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMMITVILLE...HILLSBORO AND WOODS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3531 8596 3530 8596 3532 8598 3531 8600
3534 8602 3534 8603 3535 8606 3536 8608
3565 8599 3560 8595 3557 8595 3556 8592
3550 8588 3534 8589 3533 8591 3532 8590
3529 8591
$$
SHAMBURGER582
WGUS74 KOHX 012327
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
627 PM CDT THU OCT 1 2015
TNC031-020000-
/O.CON.KOHX.FF.W.0018.000000T0000Z-151002T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE TN-
627 PM CDT THU OCT 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EASTERN COFFEE COUNTY...
AT 621 PM CDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS WITH
EMBEDDED THUNDERSTORMS STILL PRODUCING POCKETS HEAVY RAIN ACROSS
EASTERN COFFEE COUNTY. FLASH FLOODING IS STILL OCCURING. DOPPLER
RADAR ESTIMATES SHOWING THREE TO FOUR INCHES OF RAINFALL HAS ALREADY
OCCURRED ACROSS EASTERN PARTS OF THE COUNTY...ESPECIALLY AROUND THE
HILLSBORO AREA. AN ADDITIONAL ONE TO TWO INCHES OF ACCUMULATION ON
ALREADY SATURATED GROUND IS CERTAINLY NOT OUT OF THE QUESTION ACROSS
THIS AREA THROUGH EARLY EVENING. THE AREA OF SHOWERS WITH EMBEDDED
THUNDERSTORMS CONTINUES TO DRIFT SLOWLY TO THE NORTHEAST. PLEASE
EXERCISE CAUTION ON AREA ROADWAYS AS STANDING WATER WILL CONTINUE TO
BE POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANCHESTER...SUMMITVILLE...HILLSBORO AND WOODS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3531 8596 3530 8596 3532 8598 3531 8600
3534 8602 3534 8603 3535 8606 3536 8608
3565 8599 3560 8595 3557 8595 3556 8592
3550 8588 3534 8589 3533 8591 3532 8590
3529 8591
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 1, 2:18 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 1, 2:18 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 218 PM CDT THU OCT 1 2015 .DISCUSSION... UPPER LEVEL LOW IS STILL CHURNING ITS WAY SOUTHWARD...AND WILL KEEP THE MID STATE IN A CLOUDY AND WET PATTERN INTO THE WEEKEND. THE CONTINUOUS NORTHERLY FLOW AT THE SURFACE AND ALOFT WILL ALSO KEEP TEMPERATURES BELOW SEASONAL NORMALS THROUGH SUNDAY. HIGH TEMPERATURES FRIDAY AND SATURDAY WILL ONLY BE IN THE UPPER 50S TO MID 60S. THE UPPER LOW BEGINS TO PROGRESS MORE EASTERLY LATE FRIDAY INTO SATURDAY...AND THIS WILL KEEP SUBTLE SHORTWAVE ACTIVITY EMBEDDED WITH THE UPPER FLOW CAUSING WAVES OF GREATER PRECIP CHANCES LATE FRIDAY AND LATE SATURDAY. THE GREATER CHANCES OVERALL WILL BE ON THE PLATEAU THIS WEEKEND AS THE UPPER LOW SLOWLY WORKS ITS WAY OUT OF THE REGION. CHANCES FOR RAIN WILL LINGER ON THE PLATEAU TO START THE WORK WEEK AS THE BACKSIDE OF THE UPPER LOW MAY BRING SOME SHOWERS IN. OTHERWISE UPPER RIDGING WILL START TO BUILD IN AND BEGIN A WARMING TREND. TEMPERATURES WILL CLIMB TO SEASONAL AVERAGES BY TUESDAY AND WEDNESDAY NEXT WEEK. THE GFS AND ECMWF STILL DIFFER ON THEIR SOLUTIONS FOR THE NEXT UPPER TROUGH LATE NEXT WEEK...WITH THE GFS BEING FASTER. THE GFS HAS RAIN ENTERING THE MID STATE AGAIN FRIDAY MORNING...WHILE THE ECMWF WANTS TO KEEP THE RIDGE OVERHEAD. ONCE AGAIN WENT WITH A BLEND OF POPS FOR THE FORECAST UNTIL LONG TERM MODELS START TO AGREE ON THE EXTENDED FORECAST. && .AVIATION UPDATE...18Z AVIATION DISCUSSION. WITH BROAD UPPER LEVEL LOW CIRCULATION ALOFT EXPECTED TO DRIFT SLOWLY SWD AND INTO N CNTRL AL BY 18/00Z AND THEN CONTINUE SWD...BELIEVE VCSH TO VCTS POSSIBLE BNA/CSV THRU AT LEAST 02/02Z. AS THIS SYSTEM MOVES SWD AFTER 02/00Z...ATM MOISTURE INFLUX FROM E TO W EXPECTED ACROSS REGION... WHICH WILL EVENTUALLY LEAD TO LIGHT SHWR POTENTIAL INCREASING E TO W ALSO. ATM MOISTURE DEPTH GREATEST PLATEAU SO PREDOMINATE SHWRS POSSIBLE FROM AT LEAST 05Z ONWARD. FLUCTUATIONS FROM VFR TO IFR CEILINGS CKV/BNA POSSIBLE THRU 02/18Z. EXPECT PERSISTENCE IN IFR TO EVENTUALLY DROP TO && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 56 61 53 61 54 / 30 60 30 20 30 CLARKSVILLE 53 62 51 61 52 / 10 50 30 10 20 CROSSVILLE 55 59 51 60 54 / 70 70 50 60 50 COLUMBIA 54 61 52 60 53 / 40 50 30 20 30 LAWRENCEBURG 55 61 52 60 53 / 50 50 30 20 30 WAVERLY 53 64 51 62 52 / 10 40 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BARNWELL
Hazardous weather outlook, Oct 1, 5:01 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT THU OCT 1 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-021015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 501 AM CDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROSE
In the hours before
Local storm report, Oct 1, 2:39 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
MAURY COUNTY EMERGENCY MANAGER REPORTED ROADS FLOODED
AND CLOSED NEAR SPRING HILL
&&
EVENT NUMBER OHX1500780
SHAMBURGERLocal storm report, Oct 1, 3:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
SEVERAL ROADS ARE FLOODED AND CLOSED IN THE SPRING HILL
AREA INCLUDING FLY ROAD...CLEABORNE ROAD...CARTER CREEK
STATION ROAD...PETTY LANE...AND MANY OTHERS. SEVERAL
WATER RESCUES HAVE BEEN CONDUCTED.
&&
EVENT NUMBER OHX1500781
SHAMBURGERLocal storm report, Oct 1, 3:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT THU OCT 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING SPRING HILL 35.74N 86.92W
10/01/2015 MAURY TN EMERGENCY MNGR
LIGHTNING STRUCK A HOME IN THE SPRING HILL AREA AND
STARTED A FIRE. LIGHTNING ALSO STRUCK A DOCTORS OFFICE
IN SPRING HILL BUT DAMAGE IS UNKNOWN.
&&
EVENT NUMBER OHX1500782
SHAMBURGERSpecial weather statement, Oct 1, 4:10 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT THU OCT 1 2015
TNZ075-012145-
BEDFORD TN-
410 PM CDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEDFORD COUNTY UNTIL 445
PM CDT...
AT 410 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHELBYVILLE...MOVING NORTHWEST AT 10 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE...BELL BUCKLE AND DEASON.
LAT...LON 3554 8666 3556 8665 3567 8651 3565 8647
3564 8646 3564 8645 3565 8642 3563 8642
3562 8640 3563 8637 3564 8638 3565 8636
3552 8626 3540 8643
TIME...MOT...LOC 2110Z 138DEG 9KT 3552 8641
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 1:42 PM CDT | Areal Flood Advisory | OHX | Maury | 3 hr |
| Oct 1, 2:42 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Oct 1, 4:10 PM CDT | Special Weather Statement | OHX | Bedford | 35 min |
| Oct 1, 5:28 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.